Anne M. Baciewicz, PharmD; Peter J. Morgan, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: We report a possible prolongation of prothrombin time (PT) of warfarin by ranitidine. A 65-year-old woman with a past medical history of a cerebral vascular accident and an aortic valve replacement was discharged from the hospital with a diagnosis of recurrent deep-vein thrombosis, recurrent gastrointestinal bleeding, and iron-deficiency anemia. Four days before discharge, the ranitidine dose was increased to 600 mg daily because on the recommended 300-mg daily maintenance dose for several months the patient developed recurrent gastrointestinal bleeding. At discharge, her medications (all taken orally) included warfarin, 5 mg once daily; ranitidine, 300 mg twice daily;
Baciewicz AM, Morgan PJ. Ranitidine-Warfarin Interaction. Ann Intern Med. 1990;112:76–77. doi: https://doi.org/10.7326/0003-4819-112-1-76_2
Download citation file:
Published: Ann Intern Med. 1990;112(1):76-77.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use